Alert archive / Pennsylvania / Wind Advisories in 2022
Wind Advisory 7, NWS State College, PA
NWS State College, PA issued this wind advisory at Apr 15, 2022, 6:50 AM EDT for 7 counties in Pennsylvania. It took effect at Apr 15, 2022, 11:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 6:50 AM EDT (10:50 UTC)
- In effect from
- Apr 15, 2022, 11:00 AM EDT
- Expired
- Apr 15, 2022, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 63 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897 WWUS71 KCTP 151050 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 650 AM EDT Fri Apr 15 2022 PAZ004-005-010-011-017-024-033-152200- /O.NEW.KCTP.WI.Y.0007.220415T1500Z-220415T2200Z/ Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 650 AM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Warren, McKean, Elk, Cameron, Clearfield, Cambria and Somerset Counties. * WHEN...From 11 AM this morning to 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/safety/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ MRS/JRB For more information from the National Weather Service visit http://weather.gov/ctp
1 follow-up statement
939 WWUS71 KCTP 152205 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 605 PM EDT Fri Apr 15 2022 PAZ004-005-010-011-017-024-033-152315- /O.EXP.KCTP.WI.Y.0007.000000T0000Z-220415T2200Z/ Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset 605 PM EDT Fri Apr 15 2022 ...WIND ADVISORY HAS EXPIRED... Gusty southwest winds will continue to diminish across the region this evening. $$ Martin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 5:50 AM EDT, 1 hour earlier.
Area forecast discussion, Apr 15, 5:50 AM EDT, 1 hour before
Area Forecast Discussion National Weather Service State College PA 550 AM EDT Fri Apr 15 2022 .SYNOPSIS... Breezy, mild, and dry end to the week in central PA. Expect a wet and showery start to the weekend with cooler temperatures on Saturday. An extended period of chilly weather will grip the Commonwealth from Easter Sunday through early next week with periods of rain mixed with wet snow in the higher elevations on Monday. Blustery and unseasonably cold on Tuesday with a couple of showers before conditions improve and temperatures moderate to seasonal levels through the middle of next week. && .NEAR TERM /THROUGH TONIGHT/... Sfc ridge axis will slide southeast of the area today. Strong southwesterly gradient flow in the low levels (50-60+kt 850mb LLJ centered over the eastern Great Lakes between departing sfc high and deep sfc low over northern Ontario) will result in a breezy and mild day in CPA with gusty southwest winds 25-35+ mph. Forecast soundings show very deep mixing supporting peak wind gusts in the 35-45 mph range over the western and northern Alleghenies. These values are above the NBM 90th percentile but just below advisory criteria. While max momentum xfer via BUFKIT would indicate localized gusts >45 mph are possible, we feel the most likely range is just below wind advisory thresholds. We will also highlight the wind threat in the HWO. One more mild day today with maxTs in the low 60s north to around 70F in the south central ridge/valley region. Connecting the dots between the expected sunshine, deep mixing and very steep lapse rates - we were keen to trend fcst above NBM for maxT and wind gusts and below NBM for dewpoints/minRH utilizing a heavy dose of the 90th/10th percentile grids. The combo of strong winds and very low minRH will have significant fire weather implications (see fire weather section for more info). Rain sets up tonight along/behind of a cold frontal boundary pushing southeast from Lake Erie. We were keen to ramp POPs near 100% across the far NW mtns into early Saturday morning. Fcst lows are still well-above climo +5-15F with minTs ranging from the low 40s in the NW to the low 50s in the southeast. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Strong mid-upper level low rotates through the region this weekend, bringing showers and noticeably cooler air along with it. A couple of thunderstorms are possible across the southeast 1/3 of the CWA Saturday afternoon. MaxTs trend well below normal by Sunday with highs dropping back into the low 40s-50s. Gusty winds will add to the chilly conditions for mid April. Temps will be cold enough to support snow showers across the western and northern Alleghenies Saturday night. Rain/snow showers should fade on Easter Sunday as strong high pressure moves into CPA by Sunday night. This could set the stage for frost/freeze headlines where the growing season is active (far southeast zones/lower Susquehanna Valley). This will likely depend on how quickly clouds spread back into southern PA in advance of the early week system. && .LONG TERM /MONDAY THROUGH THURSDAY/... Medium range guidance continues to advertise a mid-level trough dropping across the Great Lakes into the region with the potential for a surface low to begin to spin up just off the MD/DE/NJ coast next Monday into Tuesday. This pattern looks like a good bet to bring a chilly rain and perhaps even some wet snow at higher elevations. The early week chill should moderate into the second half of next week, esp late week heading into next weekend. Northern stream energy may bring another weather system through the Great Lakes and into western PA next Thursday, tempering the warmup through then. && .AVIATION /10Z FRIDAY THROUGH TUESDAY/... High pressure moving overhead today will spell sunny skies with mid/high clouds sliding in later in the day. Models suggest a deep boundary layer developing by afternoon, tapping into stronger winds aloft with the potential to mix down gusty winds in excess of 30 kts. A cold front will approach northwest Pennsylvania by Saturday morning, with lowering ceilings getting into BFD and perhaps JST by daybreak. Outlook... Sat...Scattered showers/brief vis reductions possible. AM low cigs possible W Mtns. Sun...AM snow showers/vis reductions possible NW Mtns. Mon...PM rain with lowering cigs, mainly N Mtns. Tue...Reductions over the NW half, improving conditions SE. && .FIRE WEATHER... Meteorological red flag conditions (reaching RH and wind criteria) are expected this afternoon in central PA with strong gusty southwest winds 25-35+ mph and minRH in the 15-25% range. Dewpoint bombs are also possible which could result in minRH values as low as 10%. Midweek fuels assessment from BOF partners indicated values too high to support issuance of a red flag warning (RFW). However, given less rainfall than forecast over the past 48 hours, we will attempt to coordinate with fire partners again this morning to see if fuels are still too moist to preclude RFW. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...RXR AVIATION...RXR/Banghoff FIRE WEATHER...Steinbugl
Hazardous weather outlook, Apr 15, 5:09 AM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service State College PA 509 AM EDT Fri Apr 15 2022 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-160915- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 509 AM EDT Fri Apr 15 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017-018-024-033-037-041-042-160915- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Somerset-Tioga-Northern Lycoming-Sullivan- 509 AM EDT Fri Apr 15 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Wind gusts over 40 mph are possible from late morning through the afternoon. Gusty winds could blow around unsecured objects and result in difficult driving conditions for high profile vehicles. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
Nearby
Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.